Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla - whether to stay with it or try another change
Jul 17, 2009

I've had a troubled 3 or 4 weeks on Atripla after what had been a better start in the spring. Nighttime sleep with its vivid dreams and early waking (possibly made worse by the early morning light) has left me feeling pretty exhausted. The daily diarrhoea and occasional incontinence which went away when I changed from previous treatment (Kaletra/Truvada) is back most days. I have been feeling fatigued and mildly depressed much of the time. I've managed the last few nights by taking 10 - 20mgs of Amitriptyline with the Atripla shortly before bedtime which has helped me sleep longer; bowel movements in the morning have been less aggressive and less frequent, and the diarrhoea less severe. Is this a good way to manage things - or should I be thinking about another change in treatment? Best wishes to all - Simon

Response from Dr. Henry

Amitryptiline is a very reasonable treatment option and can be safely used longterm. A switch to a different booste PI regimen (such as darunavir or atazanavir), a raltegravir based regimen, or a nevirapine based regimen might be options to consider depending on treatment and resistance history if annoying central nervous side effects from the efavirenz persist. KH



Previous
Ongoing Diarrhea
Next
rash on both sides of my neck

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement